Research Article · Preprint Mathematics
Power Concavity of Low-Dimensional Unimodular Fiber Counts
- Primary subject
- Mathematics
- Subject subfields
- Combinatorics and Graph Theory
- Paper type
- Research Article
- Manuscript stage
- Preprint
- Manuscript
- Archived
- Edition
- 4 · Permanent link
Overview
Abstract
We prove a global power-Jensen inequality for bounded unimodular fibers whose central affine dimension is at most three. For every integrable integer-valued demand A with feasible fibers almost surely and integral mean b, if P(b) is bounded and has affine dimension at most three, then E N(A)^(1/6)≤ N(b)^(1/6). In particular logarithmic Jensen holds, including countably supported distributions. The proof constructs a monotone concave extension of the sixth root of every type-A_3 alcoved lattice count, with all twelve directed bounds varying. It combines the classical polytrope chamber formulas and Lorentzian volume theory with a degree-six homogenization, wall gluing and shortest-path closure. A common integral rank-three reduction transfers the result to general unimodular fibers. In dimension two we retain the stronger sharp corrected square-root inequality, the optimal leading large-count exponent deficit, and a fixed network obstruction. For the complete four-vertex DAG, 4/13 is the optimal power of its classical continuous extension, while cube-root concavity fails even on integral demands. A product-preserving directed rounding theorem for opposite edges and a full-dimensional triangle obstruction distinguish local rounding methods from global Jensen.
Keywords unimodular fibers · integer flows · power concavity · lattice-point counts · Kostant partition function · Brunn–Minkowski inequality
Scope of the work
Integrable integer demands in a fixed unimodular system satisfy sixth-root and logarithmic Jensen when the integral-mean central fiber is bounded, nonempty and of affine dimension at most three, with the sharper planar and specified K4/rounding refinements.
Reproduction notes
The 20-page manuscript and editable sources are included in this 9-member package. README.txt gives LaTeX build commands and four optional Python 3.9+ standard-library checks. verify_A3_structure.py reconstructs finite chamber/algebraic identities, verify_rank_three.py exhausts 1024 direction subsets, and verify_counterexample.py/verify_rounding.py check exact lattice witnesses and finite rounding controls. The manuscript supplies analytic concavity, wall gluing, common-lattice transfer and countable-support arguments.
The manuscript
Read the paper
The complete manuscript, as published in this edition.
If the reader is unavailable on your device, open or download the PDF directly.
Author disclosures
AI-assisted tools supported research exploration, literature review, manuscript preparation and internal verification. The author retains responsibility for the work. Internal AI-assisted and computational checks are distinct from external human peer review.
References and related publications
- J. Leake and M. Mohammadi Yekta, Log-concavity and Approximate Counting for Totally Unimodular Polytopes, arXiv:2609.39917v1 (2026). arxiv.org/abs/2609.39917.
- A. Khare, J. P. Matherne and A. St. Dizier, Log-concavity of characters of parabolic Verma modules, and of restricted Kostant partition functions , arXiv:2504.01623v2 (2025). arxiv.org/abs/2504.01623.
- J. A. De Loera and B. Sturmfels, Algebraic unimodular counting , Math. Program. 96 (2003), 183–203. arXiv:math/0104286.
- T. Lam and A. Postnikov, Alcoved polytopes I , Discrete Comput. Geom. 38 (2007), 453–478. arXiv:math/0501246.
- T. Lam and A. Postnikov, Alcoved polytopes II , arXiv:1202.4015 (2012). arxiv.org/abs/1202.4015.
- D. Alonso-Gutiérrez, M. A. Hernández Cifre and J. Yepes Nicolás, Further inequalities for the (generalized) Wills functional , Commun. Contemp. Math. 23 (2021), 2050011. arxiv.org/abs/1912.07993.
- D. Iglesias, J. Yepes Nicolás and A. Zvavitch, Brunn–Minkowski type inequalities for the lattice point enumerator. Author manuscript (2019) .
- A. Barvinok, Brunn–Minkowski inequalities for contingency tables and integer flows , Adv. Math. 211 (2007), 105–122. doi:10.1016/j.aim.2006.07.012.
- J. Leake and A. H. Morales, Capacity bounds on integral flows and the Kostant partition function, arXiv:2406.07838v3 (2024). arxiv.org/abs/2406.07838.
- J. Tarski, The partition function for certain simple Lie algebras , Technical Report No. 7, AFOSR TN58-657 (AD162188), Department of Mathematics, University of California, Berkeley (August 1958). HathiTrust scan.
A stable scholarly record
Cite this edition
Scott Schubr. (2026). Power Concavity of Low-Dimensional Unimodular Fiber Counts (Version 4). Luminary Research Archive. https://research.luminaryoddities.com/power-concavity-of-low-dimensional-unimodular-fiber-counts/v/4
BibTeX
@techreport{luminary_power_concavity_of_low_dimensional_unimodular_fiber_counts_v4,
title = {Power Concavity of Low-Dimensional Unimodular Fiber Counts},
author = {Scott Schubr},
year = {2026},
institution = {Luminary Research Archive},
type = {Research Article},
note = {Version 4},
url = {https://research.luminaryoddities.com/power-concavity-of-low-dimensional-unimodular-fiber-counts/v/4}
}Loading discussion…